Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Severe cramps, diarhea and nausa
Mar 15, 2006

I am having severe cramps with nausea and diarhea after taking combivir and sustiva. I drink alcohol as well. The cramps are so severe I bend over in pain. I am also taking zoloft for depression. Also will HIV meds affect me when I have IV anesthesia during my dental surgery?

Response from Dr. Henry

AZT or one of the other HIV meds your are taking can cause your GI symptoms in some patients. Pancreatitis or gastritis worsened by alcohol use can also be a concern. Your HIV specialist needs to evaluate you for those and other concerns. Often if one of the HIV drugs is aggravating the problem then a switch to another drug can promply help matters. Your current HIV drugs are usually OK to use with anesthetics used for dental surgery (need to inform the dental team of what you are taking). Zoloft can also cause loose stools so that is another drug that could be switched under certain circumstances. KH



Previous
sitting pain due to lipoatrophy
Next
rash...

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement